Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 122, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 10, 2017, 5:18 PM CDT for Dent County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 5:18 PM CDT (22:18 UTC)
- Expired
- Apr 10, 2017, 5:44 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dent County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:25 PM CDT | HAIL 1 | 2 Ene Jadwin, MO | SOCIAL MEDIA PICTURES AND VIDEO OF PENNY TO QUARTER SIZE HAIL 10 MILES SOUTH OF SALEM. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
869
WUUS53 KSGF 102218
SVRSGF
MOC065-102300-
/O.NEW.KSGF.SV.W.0122.170410T2218Z-170410T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
518 PM CDT MON APR 10 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Dent County in south central Missouri...
* Until 600 PM CDT
* At 517 PM CDT, a severe thunderstorm was located 8 miles south of
Salem, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Salem... Turtle...
Boss... Jadwin...
Howes... Howes Mill...
Darien... Stone Hill...
Sligo... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3759 9116 3759 9131 3751 9132 3742 9152
3743 9159 3769 9174 3779 9143 3779 9131
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 2217Z 238DEG 35KT 3752 9154
HAIL...1.00IN
WIND...60MPH
$$
Frye2 follow-up statements
102
WWUS53 KSGF 102227
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
527 PM CDT MON APR 10 2017
MOC065-102300-
/O.CON.KSGF.SV.W.0122.000000T0000Z-170410T2300Z/
Dent MO-
527 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL DENT COUNTY...
At 526 PM CDT, a severe thunderstorm was located near Salem, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Salem... Turtle...
Boss... Howes...
Howes Mill... Stone Hill...
Sligo... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3759 9116 3759 9131 3751 9132 3747 9153
3751 9156 3772 9164 3779 9143 3779 9131
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 2226Z 234DEG 34KT 3758 9147
HAIL...1.00IN
WIND...60MPH
$$
Frye374
WWUS53 KSGF 102244
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
544 PM CDT MON APR 10 2017
MOC065-102253-
/O.CAN.KSGF.SV.W.0122.000000T0000Z-170410T2300Z/
Dent MO-
544 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3759 9116 3759 9131 3751 9132 3747 9153
3751 9156 3772 9164 3779 9143 3779 9131
3771 9131 3770 9130 3769 9115
TIME...MOT...LOC 2242Z 238DEG 35KT 3767 9129
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:06 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 306 PM CDT Mon Apr 10 2017 .SHORT TERM...(tonight through Tuesday) Issued at 255 PM CDT Mon Apr 10 2017 The atmosphere ahead of a cold front identified by the fine line making its way into the eastern section of the forecast area has been capped but convective inhibition has just about been eliminated which is expected to lead to scattered thunderstorms over south central MO during the late afternoon into this evening. Colder drier Canadian airmass will descend into the region returning temperatures to more seasonable normal readings through tomorrow. .LONG TERM...(Wednesday through Sunday) Issued at 255 PM CDT Mon Apr 10 2017 Models remain in agreement with the weakening shortwave that will move through the Central Plains Wednesday into Thursday. Timing and limited instability will reduce both coverage and intensity of thunderstorm potential with this system. At the same time out west...a large upper low off the west coast will dig into the Rockies leading to ridging across the Plains late in the work week. This will initiate a slow warming trend that will warm highs from the lower 70s Wednesday to around 80 on Saturday. Late in the week, GFS/ECM split this upper flow and advect a weak closed low through the Southern Plains into the forecast area leading to the potential for thunderstorms on Friday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1225 PM CDT Mon Apr 10 2017 Cold front has moved through KJLN and KSGF leaving VFR through the TAF period. Scattered 2000-3000ft cumulus will be observed in the KBBG area into the mid afternoon with an isolated shower possible until FROPA arrives. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...RUNNELS LONG TERM...RUNNELS AVIATION...RUNNELS
Hazardous weather outlook, Apr 10, 1:08 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 108 PM CDT Mon Apr 10 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 108 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Elevated Lightning risk. Elevated Fire weather risk. DISCUSSION... A cold front moving through the region this afternoon will lead to isolated strong storms capable of producing hail to the size of dimes and 50 mph winds along and east of Highway 63 during the mid afternoon into this evening. Gusty west winds in behind the front will spread a drier air mass into southeastern Kansas and far western Missouri which will lead to an elevated fire weather risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A more active pattern will then occur Wednesday night into the weekend as a series of disturbances track through the region. Showers and storms will be possible with the passage of each system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, Apr 10, 5:13 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
513 PM CDT MON APR 10 2017
MOZ083-102300-
Dent MO-
513 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENT COUNTY UNTIL
600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Salem, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Montauk State Park... Salem...
Turtle... Boss...
Jadwin... Howes Mill...
Darien... Stone Hill...
Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3741 9122 3742 9165 3754 9173 3775 9131
3770 9130 3769 9115
TIME...MOT...LOC 2213Z 240DEG 31KT 3750 9160
FryeThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:55 AM CDT | Special Weather Statement | SGF | Maries | 50 min |
| Apr 10, 5:13 PM CDT | Special Weather Statement | SGF | Dent | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.